Mississippi, 2012

Tornado in Mississippi, December 10, 2012

December 10, 2012 · NWS LIX · 1 event in 1 county or zone

A cold front moving through southeast Louisiana and southern Mississippi triggered numerous thunderstorms. A few of the storms triggered tornadoes including one in southern Walthall County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A cold front moving through southeast Louisiana and southern Mississippi triggered numerous thunderstorms. A few of the storms triggered tornadoes including one in southern Walthall County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 10, 7:15 AM CST, 37 minutes earlier.

Area forecast discussion, Dec 10, 7:15 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST MON DEC 10 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
DECENT AMOUNT OF MOISTURE IN THE AREA THIS MORNING AHEAD OF A
STRONG COLD FRONT. PW VALUES ARE NOW NEAR 1.4 INCHES. SOME DRIER
AIR WAS LOCATED FROM H8 TO AROUND H6 WHICH WILL HELP AID IN
BRINGING DOWN SOME STRONGER WINDS. H5 WINDS ARE IN THE 65 TO 70
KNOT RANGE THIS MORNING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
ALREADY BEGINNING TO AFFECT THE AREA AND WILL LIKELY DO SO IN THE
CWA THROUGH THE EARLY AFTERNOON HOURS. THE MAIN THREATS WILL
REMAIN STRONG WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO.
WINDS ARE VEERING FROM THE SURFACE WHERE THEY ARE SOUTHERLY TO
WEST-SOUTHWESTERLY IN THE MID LEVELS. HELICITY VALUES ARE AROUND
275 M2/S2. THE THREAT WILL END FROM WEST TO EAST AS THE FRONT
MOVES THROUGH THE AREA.

98/SO

&&

.PREV DISCUSSION... /ISSUED 351 AM CST MON DEC 10 2012/

SYNOPSIS...AT 9Z THE MAIN SFC LOW WAS LOCATED OF LAKES HURON AND
ERIE WITH THE COLD FRONT STRETCHING BACK TO THE SW THROUGH THE OH/TN
VALLEYS...INTO THE LOWER MS VALLEY AND JUST OFF THE TX COAST. BROAD
HIGH PRESSURE DOMINATES MUCH OF THE PLAINS...SRN ROCKIES...AND
DESERT SW. L/W TROUGH WAS OVER THE CNTRL CONUS AND IS DOMINATING THE
ENTIRE CONUS RIGHT NOW. /CAB/

SHORT TERM...FCST GOING ABOUT AS EXPECTED WITH COLD FRONT RIGHT ON
OUR DOORSTEP. OVERNIGHT THERE WAS ONLY A FEW SHRA AND ONE TSRA AS
THE BULK OF THE RAIN HAS HELD OFF AND WAS STILL TO OUR EAST AT 8Z
BUT BY 12Z EXPECT THE LINE TO BE NEAR BTR AND MCB.

THE MAIN FCST CONCERN IS TODAY WITH RESPECT TO THE FRONT AND
SHRA/TSRA BUT THEN TURNS TWRDS TEMPS(ESPECIALLY FREEZING TEMPS) TUE
MRNG THROUGH THU MRNG.

THE COLD FRONT WILL ALREADY BE INTO THE CWA BY SUNRISE AND LIKELY
THROUGH THE NWRN 3RD OF THE CWA SHORTLY AFTER SUNRISE. IN THE MID
LVLS THE L/W TROUGH WILL NOT MOVE MUCH BUT THE EMBEDDED IMPULSES
WILL QUICKLY BE DEPARTING OR MOVING AWAY FROM THE REGION. THERE IS
ACTUALLY A WEAK IMPULSE SEEN ON WV THAT WILL MOVE THROUGH THE CWA
FROM NOW THROUGH 15Z WHICH IS CURRENTLY GIVING THE STORMS MOVING
INTO SWLA A LITTLE SHOT IN THE ARM BUT THE MAIN IMPULSE AND UPPER
LVL FORCING WILL REMAIN NORTH OF THE REGION. BOTH OF THE FEATURES
WILL QUICKLY MOVE OFF TO THE NE WITH THE REGION REMAINING IN SW FLOW
WHILE OUR COLD FRONT CONTINUES TO QUICKLY MOVE SE AND INTO THE GULF
DURING THE EARLY AFTN HRS. TEMPS AT THIS POINT FROM BTR TO MCB AND
TO THE NW ARE AS WARM AS THEY WILL BE TODAY AND LOOK FOR THEM SLOWLY
DROP ANOTHER FEW DEGREES UNTIL FRONTAL PASSAGE AND THEN PLUMMET. THE
SERN HALF OF THE CWA WILL LIKELY SEE TEMPS REMAIN MOSTLY STEADY FROM
HERE UNTIL FRONTAL PASSAGE.

AS FOR RAIN...STILL EXPECTING JUST ABOUT EVERYONE TO SEE SOME RAIN.
EVEN THOUGH THE BULK OF THE UPPER LVL SUPPORT IS GOING TO BE OFF TO
OUR NORTH THE COLD FRONT WILL PROVIDE MORE THAN SUFFICIENT FORCING
GIVEN THE AMOUNT OF MOISTURE IN PLACE TO PRODUCE SHRA AND EMBEDDED
TSRA. THE BEST CHANCE FOR TSRA THOUGH WILL BE AT THIS POINT TO ABOUT
15Z. AFTER THAT ANY INSTABILITY WE HAVE WILL BE FAIRLY LOW AND THE
WEAK IMPULSE CURRENTLY MOVING INTO SWLA WILL BE DEPARTING OUR REGION
BY THEN. RAIN SHOULD BEGIN TO COME TO AN END NW OF BTR SHORTLY AFTER
18Z WITH RAIN ENDING OVER ALL OF THE LAND AREAS BEFORE 00Z. AS FOR
THE RISK OF STRONG TO SVR...WE SHOULD SEE A FEW STRONG STORMS BUT
SVR SEEMS UNLIKELY. EVEN THOUGH THERE WAS POSSIBLY A WEAK TORNADO
YESTERDAY IN PEARL RIVER COUNTY DIRECTIONAL SHEAR IS LESS TODAY AND
MUCH OF THE CONVECTION WILL BE CONFINED TO THE COLD FRONT WHICH
WOULD TEND TO LEAD TO MORE OF A STRAIGHT LINE WIND CONCERN(IF THE
WIND CAN EVEN REACH THE SFC AS THE COLD AIR MAY RACE OUT AHEAD OF
THE ACTIVITY).

TONIGHT THROUGH WED NIGHT...THE FOCUS IS ON TEMPS ALTHOUGH LGT RAIN
IS A POSSIBILITY OVER THE SERN HALF/3RD ON TUE. EVEN THOUGH THE COLD
FRONT WILL BE WELL INTO THE GULF WE WILL STILL BE UNDER SW FLOW AND
THOUGH THE LL MAY BE MUCH DRIER THE COLUMN WILL STILL HAVE MOISTURE
TO WORK WITH AND THERE COULD BE SOME WEAK ISENTROPIC LIFT DURING THE
DAY TUE. TUE NIGHT WE WILL SEE A STRONG S/W APPROACH THE REGION AND
PUSH THROUGH EARLY WED...THIS COULD ALSO PROVIDE JUST ENOUGH FORCING
TO SQUEEZE OUT RAIN FROM WHAT LITTLE MOISTURE IS IN PLACE. AFTER
THIS S/W MOVES THROUGH THE ENTIRE COLUMN WILL DRY OUT WITH PWS
DROPPING BELOW 0.25" AND THUS NO MENTION ON RAIN DURING REMAINDER OF
THE DAY WED AND WED NIGHT. AS FOR TEMPS...CAA WILL CONTINUE THROUGH
THE NIGHT TUE AND COULD HELP TO BRING A FEW LOCATIONS IN SWRN MS
DOWN TO NEAR FREEZING BUT THE COLDEST MORNINGS WILL BE WED AND
THU(ESPECIALLY THU). WE ARE STILL NOT EXPECTING ANYONE SOUTH OF THE
10/12 CORRIDOR TO REACH FREEZING BUT NORTH WE COULD SEE LOWS IN THE
UPPER 20S(MAYBE EVEN A FEW LOCATIONS IN THE MID 20S) THU MRNG. WED
NIGHT RAD COOLING CONDITIONS COULD BE OPTIMAL AND WITH HIGHS ON WED
STRUGGLING TO REACH THE UPPER 50S IN MANY LOCATIONS THE STAGE COULD
BE SET FOR A RATHER COLD NIGHT. HIGHS ON TUE WILL BE MUCH COLDER
THAN WE HAVE SEEN FOR THE PAST FEW WEEKS. H925 TEMPS COULD DROP TO
2-4C AND THIS WILL TRANSLATE TO HIGHS RANGING FROM 50-55. /CAB/

LONG TERM...MEDIUM RANGE MDLS IN DECENT AGREEMENT THROUGH THE
WEEKEND AND THEN DIVERGE AS WE HEAD INTO NEXT WEEK. ECMWF HAS HAD
THE BIGGEST CHANGE WITH RESPECT TO NEXT WEEK SO WILL STICK CLOSER TO
THE GFS ON MON AT THIS TIME. OTHERWISE CONFIDENCE IS HIGH IN A QUIET
FCST THU AND FRI WITH RAIN RETURNING NEXT WEEKEND AS THE NEXT FRONT
APPROACHES THE REGION.

WITH THE PASSAGE OF THE S/W WED MRNG THE MID LVLS WILL BE MORE ZONAL
ON THU AND THEN BECOME SWRLY FRI. THIS WILL LEAD TO TEMPS MODERATING
AND MOISTURE RETURNING. THE NEXT DISTURBANCE WILL WORK THROUGH THE
PLAINS AND MID MS VALLEY FRI NIGHT AND SAT AND THIS WILL SEND
ANOTHER COLD FRONT INTO THE LOWER MS VALLEY SAT NIGHT. THIS FRONT
WILL NOT HAVE THE PUNCH OF TODAYS AND WILL MOVE MUCH SLOWER SO WE
COULD END UP SEEING LGT TO MDT RAIN SAT AND SUN. THE FRONT MAY
ACTUALLY STALL OVER THE NRN GULF SO RAIN COULD LINGER INTO MON AS
WELL. /CAB/

AVIATION...FRONT AT 08Z FROM JUST EAST OF KMEM...TO KMLU...TO KGLS.
LINE OF CONVECTION JUST AHEAD OF THE FRONT TRUDGING SLOWLY EASTWARD.
MOST SITES WITH MVFR TO IFR CEILINGS...BUT ONE OR TWO SITES SEEING
TEMPORARY BREAKS IN THE CLOUD COVER. TRYING TO GIVE A 2 HOUR WINDOW
FOR BEST CHANCE OF CONVECTION...AROUND 14Z AT KBTR...15Z AT
KMCB...16Z AT KHUM AND KHDC...18Z AT NEW ORLEANS AREA
TERMINALS...19Z AT KGPT. WILL CONTINUE WITH THE LOW CEILINGS THROUGH
AT LEAST LATE AFTERNOON...BEFORE SOME IMPROVEMENT. GUIDANCE IS
PROBABLY A LITTLE AGGRESSIVE WITH CLEARING...BUT SHOULD AT LEAST SEE
VFR CONDITIONS THIS EVENING. /35/

MARINE...FORECAST ISSUE TODAY IS FRONTAL TIMING AND WINDS BEHIND
THE FRONT. CURRENT INDICATIONS ARE THAT FRONT SHOULD REACH THE TIDAL
LAKES AROUND MIDDAY...MOVING THROUGH THE COASTAL WATERS BY LATE
AFTERNOON. AS COLDER AIR MIXES IN...WINDS WILL INCREASE TO NEAR 20
KNOTS BEHIND THE FRONT. THIS WILL LIKELY END UP BEING A LOW END
ADVISORY EVENT...AND WILL POST SMALL CRAFT ADVISORY 21Z-12Z. A
REINFORCING SHOT OF COLD AIR WILL REINVIGORATE WINDS FOR A PERIOD ON
WEDNESDAY...AND HEADLINES ARE LIKELY TO BE NEEDED FOR A PORTION OF
THE COASTAL WATERS THEN AS WELL. HIGH PRESSURE WILL GRADUALLY BUILD
FROM WEST TO EAST CAUSING WINDS TO VEER TO NORTHEAST THEN EAST AND
EASE TO 10 TO 15 KNOTS THURSDAY AND FRIDAY. /35/

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  33  51  30 / 100  10  10  10
BTR  66  36  54  33 / 100  10  10  10
ASD  68  40  54  33 / 100  10  20  20
MSY  68  41  53  38 / 100  10  20  20
GPT  68  41  54  33 / 100  10  20  20
PQL  75  42  54  35 /  90  10  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Dec 10, 4:25 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CST MON DEC 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
425 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING
HOURS MONDAY AS A STRONG COLD FRONT APPROACHES. A FEW OF THE
STORMS COULD BE STRONG AND POSSIBLY SEVERE. THE MAIN CONCERNS ARE
PRODUCE FREQUENT LIGHTNING...OF 40 TO 60 MPH...SMALL HAIL...AND
EVEN THE REMOTE POSSIBILITY OF A TORNADO. THE MOST LIKELY TIME
FRAME WILL BE FROM NOW THROUGH NOON.

AFTER THE COLD FRONT MOVES INTO AND THROUGH THE COASTAL
WATERS...WINDS WILL QUICKLY BECOME OFFSHORE AND STRONG. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON AND THROUGH
TONIGHT FOR ALL OF THE COASTAL WATERS AND TIDAL LAKES. THE
STRONGEST WINDS WILL BE IN THE OUTER WATERS WHERE WINDS COULD
APPROACH 25 KNOTS WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOLLOWING THE FRONT...TEMPERATURES WILL DROP SIGNIFICANTLY AND
SOME PORTIONS OF THE AREA...MAINLY ALONG AND NORTH OF THE
INTERSTATE 10 AND 12 CORRIDOR...COULD FLIRT WITH FREEZING
CONDITIONS TUESDAY THROUGH THURSDAY MORNINGS WITH THE COLDEST
TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE
MARGINAL NATURE OF THE SEVERE RISK BUT IF YOU HEAR OF ANY REPORTS
PLEASE FORWARD THEM TO THE NATIONAL WEATHER SERVICE.

CAB

In the hours before

Special weather statement, Dec 10, 2:32 AM CST, 5 hours 20 minutes before
MSZ068-100930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 AM CST MON DEC 10 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...

AT 227 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF SIMMESPORT...OR ABOUT 4
MILES EAST OF FORT ADAMS...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 10, 7:04 AM CST, 48 minutes before
MSZ070-071-101330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 AM CST MON DEC 10 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...PIKE
COUNTY...

AT 701 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MCCOMB...MOVING EAST AT 55
MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 10, 7:40 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     TSTM WND DMG     BAKER                   30.59N 91.16W
12/10/2012                   EAST BATON ROUGE   LA   911 CALL CENTER

            BAKER POLICE DEPARTMENT IS REPORTED WIDESPREAD DAMAGE TO
            TREES AND POWER LINES ACROSS THE CITY. WILL UPDATE LATER
            WITH ADDITIONAL INFORMATION AS IT IS RECEIVED.

0657 AM     TSTM WND DMG     BAKER                   30.59N 91.16W
12/10/2012                   EAST BATON ROUGE   LA   NEWSPAPER

            MEDIA REPORTED A CAR WASH DESTROYED ALONG STATE HIGHWAY
            19 IN BAKER.

&&

98/SO
Local storm report, Dec 10, 7:48 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     1 S BRUSLY              30.38N 91.25W
12/10/2012                   WEST BATON ROUGE   LA   911 CALL CENTER

            TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1.

&&

98/SO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Walthall

When
December 10, 7:52 AM CST to 8:19 AM CST
Where
Walthall County, 0.69 mi S of Simonds to 6 mi ENE of Flowers
Rating
EF1
Path length
16.33 mi
Path width
100 yd
Continued into
Marion, Ms (JAN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.010, -90.180

The tornado initially touched down near the intersection of Highway 27 and Simon Road. The storm moved northeast causing sporadic EF-0 damage for a few miles roughly along Simon and Taylor Roads. Near the intersection of Simon and Allen Hill roads, the tornado destroyed a metal building and threw the debris 200 to 300 yards down it's path. The storm strengthened as it neared Highway 48, causing more significant damage. Two homes suffered moderate damage to a brick facade, and roofing and a dairy barn was destroyed near the crossing of Dexter Road and Highway 48. The tornado then crossed Highway 48 and continued to cause significant damage to trees with some minor damage to a few more structures. It also picked up several large hay bales and threw them 75 to 100 feet. The tornado began to weaken as it approached the Walthall/Marion County line, but did continue to cause damage for a few more miles into Marion County per survey results from WFO Jackson MS. Estimated maximum wind speed in Walthall County was 100 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyThe tornado archive for Mississippi, 2012Warnings in Mississippi, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415928.